MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640HX0204
Medical Device Problem Codes Positioning Failure (1158); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 3mm x 4cm orbit galaxy complex xtrasoft (640cx0304 / 30916585) and the 2mm x 4cm orbit galaxy helical xtrasoft coil (640hx0204 / 30927737) were unable to be resheathed.The procedure was delayed by 10 minutes.The coils were removed.The procedure was successfully completed.There was no negative patient impact.On 02-feb-2024, additional information was received.The information indicated that the target vessel of the procedure was an acom aneurysm.It was due to positioning difficulty that led to the reported resheathing issue.There was no damage noted on the introducer sheath of the coils.There was no resistance during the advancement of the coils through the microcatheter.Neck remodeling device was not used during this procedure.The coils were not positioned at a relatively sharp angle in relation to the microcatheter.The information also indicated that the 10 minute delay was not considered to be clinically significant.The complaint devices were returned for evaluation and analyses.Based on the result of the product analysis completed on 19-mar-2024, the reported issue with the 2mm x 4cm orbit galaxy helical xtrasoft coil (640hx0204 / 30927737) meets usfda reporting criteria under 21 cfr 803 as a "malfunction.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone and email address are not available / reported.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2mm x 4cm orbit galaxy helical xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.Multiple kinks were noted on the introducer.The embolic coil was returned outside of the introducer.Microscopic inspection was performed.Under magnification, the embolic coil was observed stretched at the proximal section exposing the blue fiber.The embolic coil was observed still attached to the delivery system.Residues of dried blood were noted inside the gripper.The reported issue that the coil could not be resheathed was confirmed as there were kinks observed on the introducer that prevented the zipper from advancing beyond the kink, resulting in the inability to be resheathed.According to the risk documentation, product damage of the retrieved device is a potential issue that can occur during embolic coil retrieval due to the introducer handling and anchoring techniques (rezipping, zipper movement, introducer locking, etc.), which can result in the introducer damage.There is no indication that the issue reported is a result of a defect inherently related to the device.The issue regarding coil being difficult to position could not be evaluated since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during device handling where force may have been inadvertently applied.The coil stretching was not originally documented in the complaint and is suggested to have appeared during the post-operational handling.This condition is not considered related to the reported issue.A review of manufacturing documentation associated with this lot (30927737) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly for coil and hypo tube condition to prevent such damages from leaving the manufacturing site.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿ if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG HELICAL XTRSOFT COIL 2X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18937500
Report Number3008114965-2024-00317
Device Sequence Number12505421
Product Code KRD
UDI-Device Identifier10886704030713
UDI-Public10886704030713
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number640HX0204
Device Lot Number30927737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown